Illinois, 2014Winter Weather in Illinois, February 14, 2014
February 14, 2014 · NWS ILX · 1 event in 1 county or zone
A fast-moving storm system brought a period of light snow to central Illinois on February 14th. Total accumulations of 2 to 4 inches were observed across much of the area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast-moving storm system brought a period of light snow to central Illinois on February 14th. Total accumulations of 2 to 4 inches were observed across much of the area. As the snow began to fall, a snowplow driver was killed in a traffic accident near Toulon in Stark County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 14, 3:41 AM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Feb 14, 3:41 AM CST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
341 AM CST Fri Feb 14 2014
.DISCUSSION...
ISSUED 324 AM CST Fri Feb 14 2014
Cold front has moved through the forecast area this morning as a
storm system moves over the Great Lakes. The next clipper system
already developing snow out to the west working its way into the
region. Some discrepancies with the axis of the heaviest snow in
the models still represented even in the RAPP/RUC and the HRRR.
However, all models spread a bit more QPF to the north and as a
result, have adjusted the snow totals very slightly, with most of
CWA ILX still expecting an inch or two today, with more to the
south. Another wave moving in for Saturday afternoon/evening, and
another late Sunday night/Monday morning. Whereas the weekend will
be dominated by snow, a slow warming trend starts and as a result,
the early morning hours of Monday will see fzra/ip threat before
the morning commute.
SHORT TERM...Today and tonight...
Yesterdays warmer temperatures cut short by a cold front moving
through the region. An upper level disturbance/small clipper-like
system spreading precip through IA and nrn MO this morning and
will push that precip into Illinois before noon. Axis of heaviest
snow rather broadly defined between different model solutions.
Have expanded the snow totals to put more counties in the one to
two range. South and southeast will have the system around a
little bit longer as a the best lift lingers in the SE as the low
moves out over the Ohio River Valley. Models better with the
timing of the storm and have kept pops out of forecast for
tonight.
LONG TERM...Saturday through Wednesday...
Another quick wave dives into the Midwest, bringing the best lift
to the NErn portion of the CWA...with another similar inch or two
along and northeast of a line from Galesburg to Champaign.
Temperatures on Sunday will struggle to climb towards freezing,
and the early morning temps will be in the 20s after
midnight/Monday morning. Precipitation spreading ahead of a larger
developing system in the early hours of Monday morning will fall
through a deep mid level warm layer has pushed the forecast to
freezing rain. Available moisture will have to work through some
dry air at first, keeping qpf low...as well as probability at this
point, but the threat for fzra lingers into the morning hours
until the waa overcomes the colder air over the snow pack. As the
temp rises, and the precip continues to develop with the stronger
lift of the main wave...should go to all rain for Monday while the
temperatures are progged to climb into the 40s. Forecast still
optimistic though there will be a lot of snow to melt...as the
southerly winds will def assist the thaw. Temperatures even warmer
after a cooler day on Tues behind the precip...with AllBlend
pushing the maxT on Wednesday to 40s and 50s.
HJS
&&
.AVIATION...
ISSUED 1154 PM CST Thu Feb 13 2014
The clipper system moving across Nebraska is on track to initiate snowfall
late tonight around SPI. The snow will expand eastward quickly
during the morning, with SPI and DEC in line for 2 to 4" of
accumulation by mid afternoon. PIA, BMI, and CMI will most likely
be in the 1 to 2" range, but better chances are toward the 1"
amounts that far north. IFR and LIFR conditions are expected
during the periods of moderate snow for SPI and DEC between 14z
and 18z. The other TAF sites should remain MVFR during light
snowfall until early afternoon.
The speed of the clipper should allow snow to come to an end in
SPI shortly after 18z, with DEC and CMI seeing snow lasting
possibly until 21z or so.
VFR conditions should develop again during the evening as dry air
filters back into the area.
Shimon
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until 6 PM CST this evening FOR ILZ040-
047>057-061>063-066>068-071>073.
&&
Hazardous weather outlook, Feb 14, 5:48 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
548 AM CST FRI FEB 14 2014
ILZ027>031-036>038-041>046-151200-
CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-PEORIA-
PIATT-STARK-TAZEWELL-VERMILION-WOODFORD-
548 AM CST FRI FEB 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A FAST MOVING STORM SYSTEM WILL BRING LIGHT SNOW TO THE AREA
TODAY. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER SYSTEM WILL TRACK ACROSS NORTH-CENTRAL ILLINOIS ON
SATURDAY...BRINGING A PERIOD OF LIGHT SNOW TO THE AREA. SNOW
ACCUMULATIONS ALONG THE I-74 CORRIDOR WILL GENERALLY BE AROUND
1 INCH...WITH HIGHER AMOUNTS FURTHER NORTHEAST TOWARD I-80.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ040-047>057-061>063-066>068-071>073-151200-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND-
SANGAMON-SCHUYLER-SCOTT-SHELBY-
548 AM CST FRI FEB 14 2014
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
A FAST MOVING STORM SYSTEM WILL BRING SNOW TO THE AREA TODAY.
SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE ANTICIPATED ALONG AND
SOUTH OF A QUINCY...TO SPRINGFIELD...TO PARIS LINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ANOTHER SYSTEM WILL TRACK ACROSS NORTH-CENTRAL ILLINOIS ON
SATURDAY...BRINGING A PERIOD OF VERY LIGHT SNOW TO THE AREA.
LITTLE OR NO ACCUMULATION IS EXPECTED ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BAK
Winter Weather, Stark
- When
- February 14, 6:00 AM CST to 4:00 PM CST
- Where
- Stark forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
A snowplow driver was killed when he got out of his vehicle to assist a stranded motorist. A vehicle traveling down Route 17 about 3 miles from Toulon lost control on the slippery, snow-covered road and hit the snowplow driver. He was later pronounced dead at a local hospital.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Ohio, February 14 to 15, 201423 events
- Wildfire in Arkansas, February 14, 2014$25,000 · 1 event
- Heavy Snow and High Wind in Montana, February 14 to 17, 201463 kt wind · 20 events
- High Surf in Hawaii, February 14, 201412 events
- Winter Storm in Kentucky, February 14 to 15, 201412 events
- Winter Storm and Winter Weather in Indiana, February 14 to 15, 20148 events
- Heavy Snow and Winter Weather in West Virginia, February 14 to 15, 20148 events
- Heavy Snow in Indiana, February 14, 20146 events
- Winter Weather in Idaho, February 14 to 15, 20144 events
- Winter Storm and High Wind in Wyoming, February 14 to 15, 201470 kt wind · 4 events
- Winter Weather in Montana, February 14 to 15, 20144 events
- Winter Weather in Illinois, February 14, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499421.